Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 28, NWS Northern Indiana

March 8, 2012

NWS Northern Indiana issued this small craft advisory at Mar 8, 2012, 4:49 AM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2012, 4:49 AM EST (09:49 UTC)
Expired
Mar 9, 2012, 10:00 PM EST
In force
41 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WHUS73 KIWX 080949
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EST THU MAR 8 2012

LMZ043-046-081800-
/O.CAN.KIWX.GL.W.0013.000000T0000Z-120308T1000Z/
/O.NEW.KIWX.SC.Y.0028.120308T0949Z-120310T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
449 AM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST WINDS 10 TO 20 KNOTS TODAY WITH GUSTS TO 25 KNOTS.
  WEST TO NORTHWEST WIND INCREASING TO 15 TO 25 KNOTS TONIGHT AND
  FRIDAY WITH GUSTS TO 30 KNOTS.

* WAVES: 3 TO 6 FEET TODAY...BUILDING TO 5 TO 8 FEET TONIGHT AND 8
  TO 12 FEET FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
750 
WHUS73 KIWX 081529
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EST THU MAR 8 2012

LMZ043-046-082330-
/O.CON.KIWX.SC.Y.0028.000000T0000Z-120310T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1029 AM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. 

* WINDS: WEST TO NORTHWEST WINDS 10 TO 20 KNOTS TODAY WITH GUSTS
  TO 25 KNOTS. WEST TO NORTHWEST WIND INCREASING TO 15 TO 25 KNOTS
  TONIGHT AND FRIDAY WITH GUSTS TO 30 KNOTS.

* WAVES: 3 TO 6 FEET TODAY...BUILDING TO 5 TO 8 FEET TONIGHT AND 
  8 TO 12 FEET FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
779 
WHUS73 KIWX 082030
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EST THU MAR 8 2012

LMZ043-046-090430-
/O.CON.KIWX.SC.Y.0028.000000T0000Z-120310T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
330 PM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. 

* WINDS: WEST TO NORTHWEST WINDS 10 TO 20 KNOTS THIS
  EVENING...BECOMING NORTHWEST AT 15 TO 25 KNOTS LATE TONIGHT INTO
  FRIDAY. GUSTS UP TO 30 KNOTS. 

* WAVES: 3 TO 6 FEET THIS EVENING...BUILDING TO 5 TO 8 FEET LATE
  TONIGHT AND 8 TO 12 FEET ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
795 
WHUS73 KIWX 090346
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 PM EST THU MAR 8 2012

LMZ043-046-091200-
/O.EXT.KIWX.SC.Y.0028.000000T0000Z-120310T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1046 PM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST
SATURDAY. 

* WINDS: WEST 20 TO 25 KNOTS BECOMING NORTHWEST OVERNIGHT. GUSTS
  UP TO 30 KNOTS LATE OVERNIGHT THROUGH FRIDAY AFTERNOON.

* WAVES: 3 TO 5 FEET BUILDING TO 6 TO 10 FEET TOWARD DAWN...THEN
  TO 8 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
235 
WHUS73 KIWX 090907
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 AM EST FRI MAR 9 2012

LMZ043-046-091715-
/O.CON.KIWX.SC.Y.0028.000000T0000Z-120310T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
407 AM EST FRI MAR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY.

* WINDS: NORTHWEST 15 TO 25 KNOTS. GUSTS UP TO 30 KNOTS THROUGH
  FRIDAY AFTERNOON.

* WAVES: BUILDING TO 6 TO 10 FEET THIS MORNING...SLOWLY SUBSIDING TO 3
  TO 5 FEET BY LATE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
855 
WHUS73 KIWX 091546
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 AM EST FRI MAR 9 2012

LMZ043-046-100000-
/O.CON.KIWX.SC.Y.0028.000000T0000Z-120310T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1046 AM EST FRI MAR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY.

* WINDS: NORTHWEST 15 TO 25 KNOTS. GUSTS UP TO 30 KNOTS THROUGH
  LATE THIS AFTERNOON. 

* WAVES: 6 TO 10 FEET THIS AFTERNOON...SLOWLY SUBSIDING TO 3 TO 5
  FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
670 
WHUS73 KIWX 092026
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EST FRI MAR 9 2012

LMZ043-046-100430-
/O.EXT.KIWX.SC.Y.0028.000000T0000Z-120310T0300Z/
/O.NEW.KIWX.GL.A.0005.120310T1200Z-120311T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
326 PM EST FRI MAR 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
10 PM EST THIS EVENING. 

* WINDS: NORTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE THIS
  AFTERNOON INTO EARLY THIS EVENING...SUBSIDING TO AROUND 10 KNOTS
  OR LESS OVERNIGHT. ON SATURDAY...SOUTH AT 15 TO 25 KNOTS WITH
  GUSTS TO 35 KNOT GALES POSSIBLE.

* WAVES: 5 TO 8 FEET LATE THIS AFTERNOON AND EVENING...SUBSIDING
  TO 1 TO 3 FEET BY LATE TONIGHT. ON SATURDAY...INCREASING TO
  BETWEEN 3 AND 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
921 
WHUS73 KIWX 100305
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EST FRI MAR 9 2012

LMZ043-046-101115-
/O.EXP.KIWX.SC.Y.0028.000000T0000Z-120310T0300Z/
/O.CON.KIWX.GL.A.0005.120310T1200Z-120311T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1005 PM EST FRI MAR 9 2012

...GALE WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH
SATURDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH
SATURDAY EVENING.

* WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES
  POSSIBLE SATURDAY.

* WAVES: INCREASING TO BETWEEN 3 AND 5 FEET SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 12:40 AM EST, 4 hours 9 minutes earlier.

Area forecast discussion, Mar 8, 12:40 AM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 AM EST THU MAR 8 2012

.AVIATION...
CONDITIONS TO DETERIORATE NEXT FEW HOURS AHEAD OF POTENT COLD FRONT.
THETA E ADVECTION ONGOING WITH MOISTURE POOLED ALONG FRONT. RADAR
SHOWING LARGE AREA OF SHOWERS MOVING TOWARD TAF SITES AND
SATELLITE/OBS INDICATE MVFR AND OCCASIONAL IFR CONDITIONS. CANNOT
RULE OUT VERY ISOLATED THUNDER SO LEFT CB MENTION IN. PCPN SHOULD
END FROM WEST TO EAST THURSDAY BEGINNING AROUND 12 TO 14Z AT KSBN
AND 15 TO 17Z AT KFWA. MVFR CLOUDS WILL LINGER AFTER FROPA BUT DRIER
AIR IN THE AFTERNOON SHOULD SCOUR THINGS OUT. A WEAK SHORT WAVE
TONIGHT COUPLED WITH FLOW DEVELOPING OFF LAKE MICHIGAN WITH DELTA T
VALUES IN LOWER TEENS SUGGEST POSSIBLE LAKE CLOUD DEVELOPMENT LATE
IN THE PERIOD.

&&

.PREV DISCUSSION...

UPDATE...
SFC COLD FRONT EXTENDING FROM SOUTHWEST WISCONSIN INTO WEST
CENTRAL ILLINOIS WILL TRACK INTO NORTHERN INDIANA OVERNIGHT AS
BROAD NORTHERN STREAM UPPER TROUGH IMPINGES ON THE UPPER MS RIVER
VALLEY. 00Z DVN RAOB...WHICH APPEARS TO HAVE SAMPLED PRIMARY LOW
LEVEL MOISTURE AXIS AHEAD OF THE FRONT...REPORTED PWAT OF 0.90
INCHES AND EVEN SOME WEAK ELEVATED CAPE FOR 850 HPA BASED PARCEL
OF 200 J/KG. ALREADY BEGINNING TO SEE SOME SCATTERED THUNDER
ACROSS SOUTHWEST WISCONSIN. PREVIOUS FORECAST OF FRONTAL TIMING
AND HIGHER POPS OVERNIGHT STILL APPEARS TO BE INLINE WITH CURRENT
TRENDS AND NO SIGNIFICANT CHANGES MADE. ISOLATED/SCT THUNDER
POTENTIAL ALSO WAS MAINTAINED WITH PRIMARY ELEVATED INSTABILITY
AXIS WORKING IN OVERNIGHT AND STRENGTHENING UPPER LEVEL DVG FIELDS
IN RESPONSE TO INCREASING LOW/MID LEVEL FRONTOGENESEIS. LITTLE
TEMPERATURE DROP FROM CURRENT READINGS EXPECTED ACROSS THE FAR
SOUTHEAST WHERE FROPA IS NOT EXPECTED UNTIL EARLY THURSDAY
MORNING. UPDATED FORECAST SENT EARLIER MAINLY TO REMOVE WIND
ADVISORY HEADLINE.

PREV DISCUSSION... /ISSUED 330 PM EST WED MAR 7 2012/

SHORT TERM... / THIS AFTERNOON THROUGH THURSDAY NIGHT /

WINDY AND MILD CONDITIONS ARE EXPECTED TO PERSIST INTO THIS EVENING
WITHIN DEEP SOUTHWESTERLY FLOW IN ADVANCE OF A SHARP COLD FRONT.
MIXING HEIGHTS APPEAR TO BE AROUND 5 KFT THIS AFTN PER LATEST
RUC/LAPS/AMDAR SOUNDINGS. PROFILER AND IWX VWP STILL SHOWING 40-50
KNOTS BTW 2-5 KFT AS OF THIS WRITING SUGGESTING THAT GUSTS IN THIS
RANGE TO CONTINUE INTO EARLY THIS EVENING.

A NORTHERN STREAM SHORTWAVE WILL PROPAGATE EWD TOWARDS THE
WESTERN/NORTHERN GREAT LAKES TONIGHT INTO TOMORROW MORNING...FORCING
A SHARP COLD FRONT SEWD THROUGH THE LOCAL AREA...THROUGH THE SBN
AREA AROUND 09-10Z THU AND THE LIMA OH AREA BTW 15-18Z. FAVORABLE
RIGHT ENTRANCE UPPER JET DYNAMICS WILL LEAD TO A FAIRLY ROBUST LOW
LEVEL CONVERGENT BOUNDARY...MAINLY IN THE 950-850 HPA LAYER.
ALSO...UPSTREAM OBS AND LATEST MODEL PROGS SUGGEST MODEST MOISTURE
POOLING ALONG THIS BOUNDARY WITH PWATS IN EXCESS OF 1 INCH AND 925
HPA MIXING RATIOS INCREASING TO 8-9 G/KG. THE RESULT WILL LIKELY
BE A 4 TO 6 HOUR PERIOD OF RAIN...MORE SHOWERY IN NATURE JUST
AHEAD AND ALONG THE SFC CDFNT...LATER TONIGHT INTO THURSDAY
MORNING. ADDED ISOLATED THUNDER TO THE GRIDS GIVEN THIS RATHER
IMPRESSIVE FRONTOGENESIS SIGNAL COMBINED WITH SUFFICIENT MOISTURE
AND STEEPENING LAPSE RATES ABOVE THE FRONTAL INVERSION. QUICK
MOVEMENT OF THIS FRONTAL CIRCULATION WILL KEEP RAINFALL AMOUNTS IN
CHECK...GENERALLY AROUND A HALF AN INCH OR LESS.

TEMPERATURES WILL GENERALLY DROP INTO THE 40S BEHIND THIS FRONTAL
BOUNDARY TOMORROW AS LOW LEVEL CAA ENSUES. DRYING AND LARGE SCALE
SUBSIDENCE BEHIND THE NORTHERN GREAT LAKES SHORTWAVE...IN CONJUNCTION
WITH STRONG CONFLUENT FLOW ALOFT...WILL ALLOW FOR RAPIDLY CLEARING
SKIES ON THURSDAY FROM NW TO SE.

LONG TERM.../FRI-WED/
SFC HIGH PRESSURE WILL MOVE INTO THE WRN GRTLKS FRI. AIRMASS MOVG IN
RATHER COLD AND DRY BUT PRBLY ENOUGH LOW LEVEL INSTABILITY FOR SOME
STRATO CU IN OUR AREA DURING THE DAY. BOUNDARY LAYER SHOULD MIX UP
UP TO ABOUT 875MB RESULTING IN HIGHS RANGING FROM THE M30S NORTH TO
THE L40S SOUTH.

HIGH WILL MOVE EAST OF THE AREA FRIDAY NIGHT CAUSING A WK DRY SELY
RETURN FLOW TO DVLP OVERNIGHT. JUST SOME CIRRUS SPILLING OVER UPR
RIDGE TO OUR WEST EXPECTED FOR CLOUD COVER OVERNIGHT. THE
RADIATIONAL COOLING SHOULD BE LIMITED SOMEWHAT BY LOWERING
SUBSIDENCE INVERSION/WARMING ALOFT WITH H85 TEMPS OVER THE CWA FCST
TO RISE FROM AROUND -8C AT 12Z FRI TO 0C AT 12Z SAT. SO HAVE STAYED
CLOSE TO PREVIOUS FCST MINS IN THE M20S WHICH IS AT OR SLIGHTLY
ABOVE WARMEST MOS GUIDANCE.

SUNDAY-WED... CONFIDENCE RATHER LOW THROUGH THIS PERIOD AS MEDIUM
RANGE MODELS HANDLING OF EJECTION OF CLOSED LOW OVER SWRN U.S. CONTS
TO BE ERRATIC WITH POOR RUN-RUN CONTINUITY. CLOSED LOW OVER SWRN
U.S. TODAY IS EXPECTED TO GET KICKED NE BY STRONG SHRTWV APCHG THE
WEST COAST SAT. GFS HAS TRENDED TOWARD A FASTER AND MORE NWLY TRACK
WITH THE CLOSED LOW... CLOSER TO ECMWF AND SUGGESTING BEST CHANCE OF
SHOWERS FROM THIS SYSTEM IS SUNDAY NIGHT AS IN OUR GOING FCST. GFS
ALSO CONTS TO DEVELOP A SECONDARY CIRCULATION WHICH LIFTS ACROSS OUR
AREA ABOUT 24HRS LATER (AROUND 12Z TUE)...WHILE ECMWF WHICH HAD BEEN
CONSIDERABLY WEAKER WITH THIS SHRTWV AND KEPT IT WELL SOUTH OF OUR
CWA IN PREVIOUS RUNS... HAS JUMPED ON THE GFS BANDWAGON WITH ITS 12Z
RUN. LATEST WATER VAPOR LOOP OF THE SWRN SYSTEM SUGGESTS DUAL
CIRCULATION DVLPG SO LATEST MODEL RUNS APPEAR TO BE ON THE RIGHT
TRACK. THUS... STAYED CLOSE TO PREVIOUS FCST... RAMPING POPS UP SAT
NGT-SUN NGT WITH CHC/SCHC  LINGERING MON-WED DUE TO POTENTIAL
SECONDARY SHRTWV AND POSSIBILITY OF LINGERING E-W SFC BOUNDARY
ACROSS THE AREA ON DAY7.

WITH SWLY FLOW ALOFT AND MEAN RIDGING OVER CENTRAL U.S. CONTG TO
DOMINATE... TEMPS DURING THIS PERIOD SHOULD BE ABOVE NORMAL...
THOUGH COULD BE TEMPERED FROM TIME TO TIME BY PRECIP.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 5 AM EST THURSDAY FOR LMZ043-046.

&&

SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...LASHLEY
UPDATE...MARSILI
Hazardous weather outlook, Mar 8, 4:34 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EST THU MAR 8 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-090945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
434 AM EST THU MAR 8 2012 /334 AM CST THU MAR 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY
AFTERNOON. A STRONG COLD FRONT WILL BRING MUCH COOLER AIR TO THE
REGION TODAY WITH TEMPERATURES FALLING INTO THE 40S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-090945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 AM EST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT CAN BE EXPECTED TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO FRIDAY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Mar 8, 12:54 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 AM EST THU MAR 8 2012

INZ003>005-012>016-020-022>024-MIZ077>079-081000-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITE-CASS IN-MIAMI-WABASH-BERRIEN-CASS MI-
ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...
PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON
1254 AM EST THU MAR 8 2012 /1154 PM CST WED MAR 7 2012/

...STRONG WINDS EXPECTED WITH SHOWERS OVERNIGHT...

RAIN SHOWERS ARE EXPECTED TO INCREASE ACROSS THE AREA OVERNIGHT.
THESE SHOWERS WILL ALSO BRING STRONGER WINDS TO THE AREA AHEAD OF
A STRONG COLD FRONT. EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO 40 MPH WITH THE RAIN SHOWERS. A FEW WIND GUSTS TO 45 MPH ARE
ALSO POSSIBLE ALONG WITH AN ISOLATED THUNDERSTORM.

WINDS WILL BECOME NORTHWEST AND COLDER AIR WILL MOVE IN AROUND
DAYBREAK AND THE RAIN WILL END AS WELL.

LASHLEY
Special weather statement, Mar 8, 2:14 AM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 AM EST THU MAR 8 2012

INZ006>009-017-018-025>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-081000-
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
214 AM EST THU MAR 8 2012

...STRONG WINDS EXPECTED WITH SHOWERS OVERNIGHT...

RAIN SHOWERS WILL INCREASE THROUGH THE NIGHT. THESE SHOWERS WILL
ALSO BRING STRONGER WINDS TO THE AREA AHEAD OF A STRONG COLD
FRONT. EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH
WITH THE RAIN SHOWERS. A FEW WIND GUSTS TO NEAR 50 MPH ARE ALSO
POSSIBLE ALONG WITH AN ISOLATED THUNDERSTORM.

WINDS WILL BECOME NORTHWEST AND COLDER AIR WILL MOVE INTO THE
REGION AS A COLD FRONT MOVES THROUGH DURING THE DAY.

LASHLEY

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.